Tongue edema and tongue paresthesia during immediate-release venlafaxine treatment


Cumurcu B. E. , Ozbey G., Celikel F. C. , Celikel S., Hasbek E., Sezer E.

ANADOLU PSIKIYATRI DERGISI-ANATOLIAN JOURNAL OF PSYCHIATRY, cilt.10, ss.246-248, 2009 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 10 Konu: 3
  • Basım Tarihi: 2009
  • Dergi Adı: ANADOLU PSIKIYATRI DERGISI-ANATOLIAN JOURNAL OF PSYCHIATRY
  • Sayfa Sayıları: ss.246-248

Özet

The patient was a 34-year-old woman who was diagnosed with major depressive disorder and was stalled on venlafaxine 37.5 mg/day (immediate-release tablet formula). On the third day of venlafaxine treatment, she has developed tongue edema and paresthesia and difficulty in swallowing 10-15 minutes after ingestion of the pill. The symptoms resolved throughout the day. On the 4th day of the treatment, the same symptoms appeared once again. The case was diagnosed as hypersensitivity reaction. To our knowledge, this is the first case report presented with angioedema induced by venlataxine, which is in line with the World Health Organization's 'unexpected adverse drug reactions' definition; we reported these adverse events to Turkey Farmacovigilance Center (TUFAM) by means of the 'adverse effects reporting form'. Spontaneous reporting of the unexpected adverse events to TUFAM are necessary for the safe use of the prescribed drugs. (Anatolian Journal of Psychiatry 2009; 10:246-248)